Alert archive / Mississippi / Tornado Warnings in 2001
Tornado Warning 123, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Nov 24, 2001, 9:49 AM CST for Lauderdale County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 24, 2001, 9:49 AM CST (15:49 UTC)
- Expired
- Nov 24, 2001, 10:30 AM CST
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lauderdale County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 9:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 479 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 241549 TORJAN MSC075-241630- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 949 AM CST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 1030 AM CST * AT 949 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 12 MILES SOUTHEAST OF MERIDIAN...MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO... BE NEAR MARION AT 955 AM CST BE NEAR MERIDIAN STATION AT 1005 AM CST A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. LAT...LON 3225 8875 3224 8846 3256 8841 3258 8880
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 24, 3:40 AM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Nov 24, 3:40 AM CST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 340 AM CST SAT NOV 24 2001 REF. SPC WW 814... STRONG SOUTHERLY VEERING FLOW CONTINUING OVER THE LOWER MISSISSIPPI VALLEY REGION AHEAD OF SYNOPTIC SQUALL LINE FROM ERN AR TO SE TX. SBCAPES HOLDING IN THE 500-1500J/KG RANGE WITH BRN SHEAR VALUES OF 60-90 AND 0-1KM STORM RELATIVE HELICITIES 300-400M*M/S*S AHEAD OF THE LINE. MESOETA APPEARS TO HAVE A BEST HANDLE ON CURRENT CONVECTIVE SITUATION(AVN TOO FAST) AND WILL FOLLOW META CLOSELY FOR DETAILS THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1/2 TO 1 INCH MOST PROBABLE WITH PASSAGE OF LINE. EXPECT SQUALL LINE TO PROGRESS TO NEAR I-55 BY EARLY AFTERNOON AND PASS THROUGH SERN MS BY DARK. DEGREE OF AFTERNOON HEATING WILL PLAY MAJOR ROLE IN ADDITIONAL SEVERE WEATHER POTENTIAL DURING THE DAYLIGHT HOURS. ALSO LOOK FOR MORE UNIDIRECTIONAL FLOW TO DEVELOP DURING THE AFTERNOON AS LINEAR MODE OF SEVERE THREAT SHOULD DOMINATE BY THAT TIME. NO REAL COLD AIR WITH THIS PACIFIC FRONT AND WEAK SURFACE RIDGE MOVES NEWD FROM TX TONIGHT AND SUNDAY ALLOWING A TEMPORARY DRYING OUT PERIOD. MID-UPPER FLOW REMAINS SWLY THROUGH MONDAY WHEN RETURN LOW LEVEL MOISTURE GETS GOING AGAIN. NEXT MID LEVEL SHORTWAVE ROTATES THROUGH THE OZARKS MONDAY NIGHT INTO TUESDAY BRINGING ANOTHER QUICK ROUND OF SHRA/TSRA TO MS. MEAN LONGWAVE TROUGH STUCK IN THE CENTRAL CONUS WILL BRING ANOTHER STRONG TROUGH THROUGH IT/S BASE ON WEDNESDAY WITH A POTENTIAL FOR EVEN HEAVIER RAINFALL. FINALLY...IN THE MEDIUM RANGE...WE SHOULD GET MAJOR COLD FRONTAL PASSAGE WITH HIGHS NEXT THURSDAY AND FRIDAY SOME 15-20 DEGREES BELOW CLIMATOLOGY. PRELIM NUMBERS... JAN 75/48/71/51/74 720-4 MEI 77/51/71/52/74 750-4 .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Nov 24, 5:00 AM CST, 4 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0500 AM CST SAT NOV 24 2001 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL OCCUR MAINLY EAST OF THE MISSISSIPPI RIVER TODAY AS A LINE OF STRONG TO SEVERE STORMS MOVES EASTWARD. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER WEST MISSISSIPPI AND MUCH OF NORTHEAST LOUISIANA THROUGH MIDDAY WITH SCATTERED SEVERE STORMS EXPECTED BY THIS AFTERNOON IN AREAS GENERALLY EAST OF INTERSTATE 55. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS FROM THE LINE OF STORMS. HOWEVER..ANY STRONG STORMS DEVELOPING AHEAD OF THE LINE...THEY WILL BE CAPABLE OF ROTATING...AND ISOLATED TORNADOES MAY ALSO OCCUR. THUNDERSTORMS SHOULD DIMINISH FROM THE WEST BY LATE AFTERNOON AND EARLY TONIGHT AS THE APPROACHING COLD FRONT PASSES THE REGION. RESIDENTS NEED TO KEEP ABREAST OF THIS DEVELOPING SEVERE WEATHER SITUATION TODAY. THESE STORMS WILL LIKELY BE MOVING NORTHEAST AT 40 TO 50 MPH...AND BE DIFFICULT TO SEE DUE TO THEIR RAPID MOVEMENT. STAY TUNED TO NOAA WEATHER RADIO STATIONS FOR FURTHER UPDATES. ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY. MAKE SURE SPOTTERS ARE ACTIVATED AT LEAST ONE HOUR BEFORE THE MAIN LINE REACHES YOUR AREA. ...NON PRECIPITATION... IN RESPONSE TO THE APPROACHING STRONG STORM SYSTEM...WINDS OF 15 TO 25 MPH WILL BE POSSIBLE MAINLY EAST OF A WINONA TO JACKSON TO BROOKHAVEN LINE. BOATERS ON AREA LAKES AND OUTDOOR ENTHUSIASTS WILL NEED TO USE CAUTION AS A FEW GUSTS MAY APPROACH 30 MPH...ESPECIALLY IN EASTERN MISSISSIPPI. HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS WILL BE MOST SUSCEPTIBLE TO THE GUSTY CROSS WINDS. THE WINDS SHOULD BECOME WEST AND DIMINISH DURING THE EVENING AND OVERNIGHT HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Nov 24, 5:32 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 AM ISOLA MS WIND DAMAGE
11/24/01 HUMPHREYS NUMEROUS TREES AND
POWERLINES DOWN AND 2
BUSINESS/BUILDINGS
DAMAGED REPORTED BY EMA
0515 AM POCAHANTAS MS 2.75 INCH HAIL
11/24/01 HINDS JACKSON/HINDS EOC REPORT
0525 AM 2NW MADISON MS TORNADO
11/24/01 MADISON POSSIBLE TORNADO IN
CYPRUS LAKE SUBDIVISION
REPORTED BY S.O.Local storm report, Nov 24, 6:27 AM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0451 AM BOLTON MS TORNADO
11/24/01 HINDS REPORTED BY HINDS COUNTY
SHERIFFS OFFICE.
0528 AM 4NW MADISON MS TORNADO
11/24/01 MADISON *** 1 INJ ***
POSSIBLE TORNADO WITH
SIGNIFICANT DAMAGE TO
HOMES REPORTED BY MADISON
COUNTY S.O.Local storm report, Nov 24, 6:29 AM CST, 3 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM 2NE BASTROP LA WIND DAMAGE
11/24/01 MOREHOUSE S.O. REPORTS 1 HOUSE
DESTROYED AND SHEDS
DAMAGED
0105 AM WILMOT AR TORNADO
11/24/01 ASHLEY *** 2 DEAD ***
WARREN ASP REPORTED
TORNADO ON GROUND AND
QUITE A BIT OF DAMAGE.
...AT LEAST 2 MOBILE
HOMES OVERTURNED REPORTED
BY CHICOT EMA
0145 AM 1SW LAKE VILLAGE AR WIND DAMAGE
11/24/01 CHICOT EMA REPORTS 2 HOMES
DAMAGED AND POWER
OUTAGES
0150 AM LAMONT MS 0.88 INCH HAIL
11/24/01 BOLIVAR PUBLIC REPORTED
0200 AM 2N GREENVILLE AP MS TORNADO
11/24/01 WASHINGTON EMA REPORTS POWER LINES
DOWN AND PUBLIC REPORTS
OF TORNADO
0220 AM 1W CLEVELAND MS TORNADO
11/24/01 BOLIVAR EMA REPORTS TORNADO HAS
DESTROYED 2 HOUSES.
0445 AM ISOLA MS WIND DAMAGE
11/24/01 HUMPHREYS NUMEROUS TREES AND
POWERLINES DOWN AND 2
BUSINESS/BUILDINGS
DAMAGED REPORTED BY EMA
0451 AM BOLTON MS TORNADO
11/24/01 HINDS REPORTED BY HINDS COUNTY
SHERIFFS OFFICE.
0515 AM POCAHANTAS MS 2.75 INCH HAIL
11/24/01 HINDS JACKSON/HINDS EOC REPORT
0525 AM 2NW MADISON MS TORNADO
11/24/01 MADISON POSSIBLE TORNADO IN
CYPRUS LAKE SUBDIVISION
REPORTED BY S.O.
0528 AM 4NW MADISON MS TORNADO
11/24/01 MADISON *** 1 INJ ***
POSSIBLE TORNADO WITH
SIGNIFICANT DAMAGE TO
HOMES REPORTED BY MADISON
COUNTY S.O.Local storm report, Nov 24, 6:42 AM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM 3SE UTICA MS WIND DAMAGE
11/24/01 HINDS TREES DOWN ALONG HIGHWAY
27Local storm report, Nov 24, 8:15 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 AM CST SAT NOV 24 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 AM 3NW MADISON MS TORNADO
11/24/01 MADISON *** 18 INJ ***
POSSIBLE TORNADO WITH
60 HOMES DAMAGED OR
DESTROYED REPORTED BY
MADISON COUNTY S.O.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 1:42 AM CST | Tornado Warning | JAN | Bolivar, Washington | 48 min |
| Nov 24, 2:24 AM CST | Tornado Warning | JAN | Bolivar, Sunflower | 51 min |
| Nov 24, 3:25 AM CST | Tornado Warning | JAN | Issaquena | 35 min |
| Nov 24, 3:46 AM CST | Severe Thunderstorm Warning | JAN | Warren | 44 min |
| Nov 24, 3:51 AM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 39 min |
| Nov 24, 4:18 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 27 min |
| Nov 24, 4:30 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 45 min |
| Nov 24, 4:37 AM CST | Tornado Warning | JAN | Hinds | 38 min |
| Nov 24, 5:10 AM CST | Tornado Warning | JAN | Hinds, Madison | 50 min |
| Nov 24, 5:55 AM CST | Tornado Warning | JAN | Madison | 35 min |
| Nov 24, 6:03 AM CST | Tornado Warning | JAN | Warren | 42 min |
| Nov 24, 6:05 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 40 min |
| Nov 24, 6:17 AM CST | Tornado Warning | JAN | Attala, Leake | 43 min |
| Nov 24, 6:45 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 45 min |
| Nov 24, 6:54 AM CST | Severe Thunderstorm Warning | JAN | Holmes | 36 min |
| Nov 24, 7:11 AM CST | Severe Thunderstorm Warning | JAN | Madison | 34 min |
| Nov 24, 7:22 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll | 23 min |
| Nov 24, 7:31 AM CST | Severe Thunderstorm Warning | JAN | Montgomery | 29 min |
| Nov 24, 7:44 AM CST | Severe Thunderstorm Warning | JAN | Madison | 31 min |
| Nov 24, 7:50 AM CST | Severe Thunderstorm Warning | JAN | Attala | 40 min |
| Nov 24, 8:04 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery | 41 min |
| Nov 24, 8:14 AM CST | Severe Thunderstorm Warning | JAN | Scott | 46 min |
| Nov 24, 8:18 AM CST | Severe Thunderstorm Warning | JAN | Leake | 27 min |
| Nov 24, 8:24 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Nov 24, 8:32 AM CST | Severe Thunderstorm Warning | JAN | Webster | 28 min |
| Nov 24, 8:34 AM CST | Severe Thunderstorm Warning | JAN | Attala | 26 min |
| Nov 24, 8:36 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 24 min |
| Nov 24, 8:41 AM CST | Tornado Warning | JAN | Choctaw | 34 min |
| Nov 24, 8:45 AM CST | Severe Thunderstorm Warning | JAN | Leake | 30 min |
| Nov 24, 8:49 AM CST | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 26 min |
| Nov 24, 8:54 AM CST | Tornado Warning | JAN | Leake, Neshoba | 36 min |
| Nov 24, 8:58 AM CST | Tornado Warning | JAN | Clay | 32 min |
| Nov 24, 9:02 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 28 min |
| Nov 24, 9:07 AM CST | Tornado Warning | JAN | Oktibbeha | 38 min |
| Nov 24, 9:15 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 30 min |
| Nov 24, 9:22 AM CST | Tornado Warning | JAN | Clay | 38 min |
| Nov 24, 9:33 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Scott | 42 min |
| Nov 24, 9:33 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 42 min |
| Nov 24, 9:35 AM CST | Tornado Warning | JAN | Winston | 25 min |
| Nov 24, 9:43 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 32 min |
| Nov 24, 9:46 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 44 min |
| Nov 24, 9:52 AM CST | Tornado Warning | JAN | Clarke | 38 min |
| Nov 24, 9:54 AM CST | Tornado Warning | JAN | Simpson, Smith | 51 min |
| Nov 24, 9:58 AM CST | Tornado Warning | JAN | Noxubee | 32 min |
| Nov 24, 10:04 AM CST | Tornado Warning | JAN | Marion | 41 min |
| Nov 24, 10:08 AM CST | Tornado Warning | JAN | Lawrence, Lincoln | 52 min |
| Nov 24, 10:10 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Nov 24, 10:27 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 48 min |
| Nov 24, 10:33 AM CST | Tornado Warning | JAN | Lowndes | 27 min |
| Nov 24, 10:45 AM CST | Tornado Warning | JAN | Jasper | 45 min |
| Nov 24, 10:50 AM CST | Tornado Warning | JAN | Clarke | 40 min |
| Nov 24, 10:54 AM CST | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Nov 24, 11:01 AM CST | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Nov 24, 11:13 AM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 32 min |
| Nov 24, 11:29 AM CST | Tornado Warning | JAN | Lauderdale | 46 min |
| Nov 24, 11:33 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 42 min |
| Nov 24, 11:33 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Nov 24, 11:38 AM CST | Tornado Warning | JAN | Clarke | 37 min |
| Nov 24, 11:45 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 45 min |
| Nov 24, 11:50 AM CST | Severe Thunderstorm Warning | JAN | Jones | 25 min |
| Nov 24, 11:56 AM CST | Tornado Warning | JAN | Forrest, Lamar | 34 min |
| Nov 24, 12:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 28 min |
| Nov 24, 12:16 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 29 min |
| Nov 24, 12:29 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 46 min |
| Nov 24, 1:12 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 33 min |
| Nov 24, 1:52 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 38 min |
Nearby
Tornado Warnings in Mississippi, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.